Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 384, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 26, 2006, 5:55 PM CDT for Henry County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2006, 5:55 PM CDT (22:55 UTC)
- Expired
- May 26, 2006, 6:24 PM CDT
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Henry County, TN
The radar
The Paducah radar (KPAH), 92 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 4:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:02 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 26, 3:02 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 302 PM CDT FRI MAY 26 2006 .DISCUSSION... ANOTHER HOT AND HUMID AFTERNOON ACROSS THE MID SOUTH WITH TEMPERATURES BACK INTO THE UPPER 80S TO LOWER 90S ALONG WITH DEWPOINTS IN THE LOWER 70S. A HEALTHY CU FIELD HAS DEVELOPED IN RESPONSE TO DAYTIME HEATING AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE AS DAYTIME HEATING CONTINUES...INSTABILITY BECOMES MAXIMIZED WITH MLCAPES 3500-4500J/KG...AND A MESOSCALE CONVECTIVE VORTEX (MCV) MOVING ACROSS NORTHERN ARKANSAS ATTEMPTS TO INITIATE CONVECTIVE DEVELOPMENT OVER NORTHWEST SECTIONS. THIS WARRENTS SLIGHT CHANCE POPS AREAWIDE FOR THE REMAINDER OF THIS AFTERNOON AND EVENING. THE MAGNITUDE OF THE INSTABILITY SHOULD SUPPORT PULSE SEVERE THUNDERSTORMS THAT MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. WILL CONTINUE SLIGHT RISK FOR PULSE SEVERE THROUGH THIS EVENING. PLAN AT THIS POINT TO DROP POPS AFTER 03Z WITH LOSS OF DIURNAL INSTABILITY AND WEAKENING TRIGGERING MECHANISM LATER TONIGHT. APPEARS THAT GFS MCS DEVELOPMENT IS WAY OVERDONE AND PREFER NAM DRY TRENDS FOR LATER TONIGHT. UPPER LEVEL RIDGE AXIS SHOULD SLIDE EAST ON SATURDAY. INCREASED SUBSIDENCE WITH UPPER RIDGE COMBINED WITH LACK OF A GOOD FORCING MECHANISM SHOULD KEEP MOST AREAS DRY. HOT AND HUMID WEATHER WILL PERSIST AS WE CONTINUE IN A MORE SUMMERLIKE WEATHER PATTERN. CANNOT COMPLETELY RULE OUT AN ISOLATED THUNDERSTORM DURING PEAK HEATING AND MAXIMUM INSTABILITY...BUT OVERALL COVERAGE SHOULD BE LOW ENOUGH TO KEEP OUT OF THE FORECAST. THE UPPER LEVEL RIDGE WILL CONTINUE TO SLIDE EAST THROUGH THE REMAINDER OF THE WEEKEND AND BE POSITIONED TO OUR EAST FOR SUNDAY INTO THE FIRST HALF OF NEXT WEEK. THE MEDIUM RANGE GUIDANCE IS NOW MORE BULLISH (INCLUDING THE GFS AND ECMWF) WITH BRINGING UP INCREASED MOISTURE FROM THE GULF OF MEXICO DURING THE SUNDAY THROUGH WEDNESDAY TIME PERIOD. ALSO WEAK UPPER LEVEL SHORTWAVE DISTURBANCES WILL TRAVERSE OVER THE AREA THROUGH THIS PERIOD ALONG THE WESTERN PERIPHERY OF THE RIDGE AND EAST OF A DEVELOPING FULL LATITUDE WESTERN TROUGH. THIS WILL BRING A RETURN TO DAILY CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION. THE BEST CHANCES WILL REMAIN DIURNALLY DRIVEN BUT CANNOT RULE OUT SLIGHT SHOWER AND THUNDERSTORM CHANCES OVERNIGHT AS WELL WITH WEAK SHORTWAVES ALOFT. THE INCREASED PRECIPITATION AND CLOUD COVER FOR SUNDAY THROUGH WEDNESDAY WILL HOLD TEMPERATURES DOWN A BIT FROM THIS WEEKENDS HIGHS. BUT STILL EXPECTING HIGHS AROUND 90 AND LOWS IN THE UPPER 60S TO LOWER 70S WITH CONTINUED HIGH HUMIDITY LEVELS. EVEN WITH INCREASED MOISTURE DURING THIS PERIOD...HAVE DECIDED TO UNDERCUT MEX POPS...WITH NO STRONG UPPER LEVEL SUPPORT FOR WIDESPREAD PRECIPITATION. ALSO AS A RESULT OF LESS PRECIP...HAVE RAISED EXTENDED TEMPERATURES ABOVE MEX GUIDANCE...ESPECIALLY FOR DAYTIME HIGHS. BY WEDNESDAY NIGHT...A DAMPENING BUT STRONGER NORTHERN STREAM SHORTWAVE WILL ATTEMPT TO PUSH A COLD FRONT ACROSS THE AREA THROUGH THURSDAY NIGHT. FOR NOW HAVE GONE WITH FRONTAL PASSAGE AND SCATTERED SHOWERS AND THUNDERSTORMS WITH THE FRONT. WILL NEED TO KEEP AN EYE ON THIS SYSTEM TO MAKE SURE IT MAKES IT THROUGH THE AREA. FOR NOW HAVE GONE WITH DRY AND SLIGHTLY COOLER WEATHER FOR NEXT FRIDAY...BUT MAY NEED TO ADJUST THIS FORECAST IF FRONT STALLS OUT OVER OUR AREA. PLENTY OF TIME THOUGH TO KEEP AN EYE ON THIS SCENARIO AS IT IS STILL FAR INTO THE EXTENDED PERIOD. && .PRELIMINARY POINT TEMPS/POPS... MEM 75 94 75 91 / 20 10 10 30 MKL 71 91 71 90 / 20 10 10 30 JBR 72 94 72 92 / 20 10 10 30 TUP 72 92 72 91 / 20 10 10 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JLH
Hazardous weather outlook, May 26, 11:23 AM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1123 AM CDT FRI MAY 26 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271830- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1123 AM CDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE MID SOUTH THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH INCREASINGLY UNSTABLE CONDITIONS TO ALLOW FOR THE DEVELOPMENT OF A FEW SEVERE THUNDERSTORMS. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SUFFICIENT MOISTURE AND INSTABILITY WILL ALLOW FOR DAILY CHANCES OF ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS OVER THE NEXT SEVERAL DAYS. GIVEN THE DEGREE OF INSTABILITY EXPECTED...A FEW OF THESE THUNDERSTORMS MAY BE STRONG WITH GUSTY WINDS AND HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS MAY BE NEEDED THIS AFTERNOON AND EVENING. JLH
In the hours before
Local storm report, May 26, 5:54 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
554 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL STEELE 36.08N 89.85W
05/26/2006 E0.88 INCH PEMISCOT MO LAW ENFORCEMENT
&&
ARSThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:36 PM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 54 min |
| May 25, 9:28 PM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 62 min |
| May 25, 10:28 PM CDT | Severe Thunderstorm Warning | MEG | Obion, Weakley | 47 min |
| May 25, 11:10 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Weakley | 50 min |
| May 25, 11:20 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 25 min |
| May 25, 11:28 PM CDT | Flash Flood Warning | MEG | Obion | 2 hr |
| May 25, 11:46 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 44 min |
| May 25, 11:49 PM CDT | Severe Thunderstorm Warning | MEG | Carroll | 41 min |
| May 26, 12:24 AM CDT | Severe Thunderstorm Warning | MEG | Weakley | 51 min |
| May 26, 12:41 AM CDT | Severe Thunderstorm Warning | MEG | Obion | 29 min |
| May 26, 12:47 AM CDT | Severe Thunderstorm Warning | MEG | Gibson | 28 min |
| May 26, 1:20 AM CDT | Severe Thunderstorm Warning | MEG | Dyer | 25 min |
| May 26, 1:21 AM CDT | Severe Thunderstorm Warning | MEG | Gibson | 39 min |
| May 26, 1:28 AM CDT | Tornado Warning | MEG | Gibson | 32 min |
| May 26, 1:30 AM CDT | Flash Flood Warning | MEG | Obion | 2 hr |
| May 26, 2:02 AM CDT | Severe Thunderstorm Warning | MEG | Dyer | 43 min |
| May 26, 2:14 AM CDT | Severe Thunderstorm Warning | MEG | Henderson, Madison | 46 min |
| May 26, 2:33 AM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Dyer, Gibson, Henderson, Madison | 117 min |
| May 26, 2:40 AM CDT | Severe Thunderstorm Warning | MEG | Chester | 50 min |
| May 26, 2:48 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 19 min |
| May 26, 2:54 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Haywood | 28 min |
| May 26, 3:05 AM CDT | Severe Thunderstorm Warning | MEG | Madison | 25 min |
| May 26, 3:24 AM CDT | Flash Flood Warning | MEG | Obion | 3 hr |
| May 26, 3:27 AM CDT | Severe Thunderstorm Warning | MEG | Chester | 33 min |
| May 26, 3:41 AM CDT | Severe Thunderstorm Warning | MEG | McNairy | 34 min |
| May 26, 4:50 PM CDT | Severe Thunderstorm Warning | MEG | Dyer | 70 min |
| May 26, 6:23 PM CDT | Severe Thunderstorm Warning | MEG | Gibson | 22 min |
| May 26, 6:28 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 32 min |
| May 26, 6:35 PM CDT | Severe Thunderstorm Warning | MEG | Greene | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.